Tornado, Prowers
- When
- June 19, 2:30 PM MST
- Where
- Prowers County, Hartman
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.117, -102.217
A brief landspout tornado caused no known damage.
4 hail, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 19, 2:15 PM MST, 15 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO COLORADO
315 PM MDT WED JUN 19 2002
...NORTHEAST WINDS/HIGHER HUMIDITIES MOVING THROUGH NORTHERN/EASTERN
PORTIONS OF THE HAYMAN FIRE...
...COLD FRONT WILL CONTINUE MOVING THROUGH THE FIRE TONIGHT...
...RED FLAG WARNING WILL REMAIN UNTIL 6 PM MDT FOR ALL OF
SOUTHEAST/SOUTH CENTRAL COLORADO...
...POTENTIAL FOR DRYLINE SEVERE STORMS EXTREME SOUTHEAST PLAINS THIS
EVENING...
RAWS DATA AND REPORT FROM WFO PUEBLO IMET ON THE HAYMAN FIRE
INDICATE NORTHEAST WINDS/HIGHER HUMIDITIES ARE MOVING THROUGH
NORTHERN AND EASTERN PORTIONS OF THE HAYMAN FIRE. THIS SHOULD BEGIN
TO HELP FIRE FIGHTING EFFORTS AFTER INITIAL BURSTS OF EAST TO
NORTHEAST WIND THIS EVENING. RED FLAG WARNING WILL REMAIN IN EFFECT
LATE THIS AFTERNOON...BUT BE ALLOWED TO EXPIRE AT 6 PM.
OVERNIGHT...COLD FRONT SHOULD MAKE GOOD PROGRESS SOUTHWARD ACROSS
EASTERN HALF OF CWA...ALLOWING FOR GOOD TO EXCELLENT RELATIVE
HUMIDITY RECOVERY ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. NOT AS
MUCH RECOVERY IS EXPECTED TO MAKE IT WEST OF THE SANGRE DE CRISTOS.
ADDITIONALLY...THERE IS EVEN A SLIGHT CHANCE FOR SOME SHOWERS OR
THUNDERSHOWERS LATER TONIGHT ACROSS ZONES 67/72 (TELLER AND NORTHERN
EL PASO COUNTY).
OTHER THREAT THIS EVENING IS FOR SEVERE WEATHER VICINITY OF DRYLINE
ACROSS THE EXTREME SOUTHEAST PLAINS. ONE WARNING ISSUED THUS FAR.
PRIMARY THREATS APPEAR TO BE DAMAGING WIND GUSTS AND LARGE HAIL.
THURSDAY/THURSDAY NIGHT STILL LOOKS LIKE A DAY OF RELIEF FOR FIRE
FIGHTING EFFORTS ACROSS THE EASTERN MOUNTAINS AND PLAINS...WITH
CONSIDERABLY HIGHER HUMIDITIES...COOLER AIR...AND A FAIRLY GOOD
CHANCE AT SEEING SOME SHOWERS OR THUNDERSTORMS IN THE AFTERNOON.
WESTERN AREAS (WEST OF THE SANGRES) WILL NOT LIKELY DO AS
WELL...BUT SHOULD REALIZE SOME COOLING AND HIGHER HUMIDITY. THERE
IS SOME POTENTIAL THERE FOR ISOLATED DRY THUNDERSTORMS IN THE
AFTERNOON. THIS IS NOT GOOD CONSIDERING RHS WEST OF THE SANGRES
WILL LIKELY BE DROPPING AT LEAST INTO THE TEENS DURING THE
AFTERNOON...TEMPERATURES WILL STILL BE FAIRLY WARM AND HAINES VALUES
STILL NEAR 6.
ALTHOUGH THURSDAY WILL BE A DAY OF RELIEF ON THE FIRE FRONT...COULD
END UP WITH SEVERE WEATHER ON THE PLAINS DURING THE AFTERNOON. SPC
HAS THE SOUTHEAST PLAINS IN THE SLIGHT RISK OF SEVERE CATEGORY AND
THIS LOOKS GOOD BASED ON INCREASED SURFACE MOISTURE/AND HIGH
INSTABILITY FORECAST FOR THE AFTERNOON. COULD BE SOME BIG BOOMERS
PRODUCING LARGE HAIL AND DAMAGE WIND.
FRIDAY AND SATURDAY CONTINUE TO LOOK LIKE DAYS WITH ENOUGH MOISTURE
AROUND FOR AT LEAST ISOLATED THUNDERSTORM COVERAGE DURING THE
AFTERNOONS AND EVENINGS. IN FACT...FRIDAY MAY BE THE BEST CHANCE
FOR THE SAN JUANS/SAN LUIS VALLEY...AS MOISTURE FINALLY WORKS INTO
THIS REGION.
SUNDAY THROUGH WEDNESDAY...WELL CALL IT DRY AND WARMER FOR NOW.
MODELS STILL SHOW SOME SERIOUS RIDGING FORECAST TO RETURN TO
COLORADO...WITH H7 TEMPS CLIMBING BACK UP...SURFACE HUMIDITY VALUES
DROPPING AND HAINES VALUES ALSO ESCALATING AGAIN. SOME CHANCE OF
ANOTHER COLD FRONT POSSIBLY BRINGING TEMPERATURE/HUMIDITY RELIEF FOR
WEDNESDAY...BUT TOO EARLY TO CALL AT THIS LONG RANGE.
.PUB...RED FLAG WARNING FOR ALL FIRE WEATHER ZONES THROUGH
6 PM THIS EVENING.COZ058>081-192000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1200 PM MDT WED JUN 19 2002 ...THE HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO THROUGH 7 AM TOMORROW... ...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO... ....RED FLAG WARNING FOR ALL OF SOUTHEASTERN AND SOUTH CENTRAL COLORADO THROUGH 6 PM TODAY... WEST TO SOUTHWEST FLOW ALOFT WILL CONTINUE ACROSS THE REGION TODAY...AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE NORTHERN PLAINS. A VERY WARM AND DRY AIR MASS CONTINUES IN PLACE ACROSS SOUTH CENTRAL AND SOUTHEASTERN COLORADO...WITH RELATIVE HUMIDITIES EXPECTED TO BE LESS THAN 10 PERCENT ACROSS MOUNTAIN AREAS THIS AFTERNOON. THIS HOT AND DRY AIR MASS...COMBINED WITH AFTERNOON WEST WINDS GUSTING UP TO 30 MPH OVER THE MOUNTAINS...AND PERSISTENT DRY CONDITIONS...WILL SUPPORT THE POTENTIAL FOR EXTREME WILDFIRE BEHAVIOR FOR AREAS ALREADY EXPERIENCING FIRES OR WHERE FIRES START. ADDITIONALLY...ISOLATED THUNDERSTORMS MAY FORM LATE THIS AFTERNOON AND EARLY THIS EVENING OVER THE MOUNTAINS AND IMMEDIATELY ADJACENT PLAINS...ESPECIALLY OVER TELLER AND EL PASO COUNTIES NEAR AND DOWNWIND OF THE HAYMAN FIRE. WITH SUCH A DRY AIR MASS IN THE LOWER LEVELS...ANY THUNDERSTORM WHICH FORMS WILL HAVE LITTLE OR NO RAINFALL...BUT MAY PRODUCE ERRATIC AND GUSTY WINDS AS HIGH AS 55 MPH FOR A BRIEF PERIOD OF TIME. TONIGHT...A COLD FRONT WILL MOVE THROUGH EASTERN COLORADO IN THE EVENING...ALLOWING COOLER AND MORE MOIST AIR TO RETURN TO MOST OF THE PLAINS AND THE LOWER EAST SLOPES OF THE SOUTHEASTERN MOUNTAINS. NORTH TO NORTHEAST WINDS FOLLOWING THE FRONTAL PASSAGE MAY GUST TO 30 MPH IN THE EVENING...BEFORE DIMINISHING OVERNIGHT. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER TELLER AND EL PASO COUNTIES FOLLOWING THE FRONTAL PASSAGE...WHILE THE REMAINDER OF SOUTHEASTERN COLORADO WILL HAVE TO WAIT UNTIL THURSDAY FOR RAIN AND THUNDERSTORM CHANCES TO INCREASE.
The Goodland radar (KGLD), 146 km away, was scanning. The volume nearest the first event began at 21:27 UTC.
4 hail, 2 tornado. Local standard time, as filed.
A brief landspout tornado caused no known damage.
A brief landspout tornado caused no know damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2002Every state in 2002This day in weather historyThe tornado archive for Colorado, 2002Warnings in Colorado, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301101, 5301102, 5301103, 5301104, 5301105, 5301106.